6.5 C
New York
Wednesday, August 4, 2021

FDA: 3 delayed side effects of Pfizer vaccine following 2nd dose that need ‘medical attention right away’

Must Read

Manish Saini
Manish works as a Journalist and writer at Revyuh.com. He has studied Political Science and graduated from Delhi University. He is a Political engineer, fascinated by politics, and traditional businesses. He is also attached to many NGO's in the country and helping poor children to get the basic education. Email: Manish (at) revyuh (dot) com

On June 25, the FDA announced that it has added new warning signs for Pfizer / BioNTech and Moderna vaccines about possible rare cardiac side effects.

The warnings were added after the CDC Advisory Committee on Immunization Practices (ACIP) confirmed a “likely association” between myocarditis and pericarditis and mRNA vaccine namely Pfizer and Moderna jabs.

But the cases reported are rare, treatable and usually mild.

The FDA also notes the chance of heart inflammation as “very low”.

But people receiving the Pfizer and Moderna vaccines are being warned to “seek medical attention right away if you have any of the following symptoms”.

1. Chest pain

2. Shortness of breath

3. Feelings of having a fast-beating, fluttering or pounding heart

The FDA points out that signs of heart inflammation – myocarditis and pericarditis don’t typically crop up right away, but tend to begin “within a few days following receipt of the second dose”.

The agency also urged individuals who’ve experienced myocarditis or pericarditis in the past to tell their vaccination centre.

For providers, the FDA says there’s “increased risks of myocarditis and pericarditis, particularly following the second dose”.

John Greenwood told The BMJ:

Myocarditis is not an uncommon condition and it can be associated with many different viruses.

In our hospital, for example, we may have one or more patients per week suspected of having it.

He added:

For the vast majority of people myocarditis is a benign, self-limiting condition and can be easily treated with NSAIDs. For a very small number of people the heart muscle can become impaired.

The first reports of a small number of cases of heart inflammation after the Pfizer vaccine came from Israel at the end of April.

On June 1 Israel’s health ministry said there was a “probable link” between the vaccine and myocarditis cases.

A total of 275 cases of myocarditis were reported in Israel between December 2020 and May 2021 among more than five million vaccinated people.

Most of the cases were in men aged 16-19, usually after the second dose. After the reports the European Medicines Agency started a review, which is expected to report in July.

All vaccines can cause side effects, although not everybody gets them.

Most are mild or moderate and go away within a few days of appearing.

Photo by Omar Marques/Getty Images

- Advertisement -
- Advertisement -

Latest News

New study links symptoms of Nearsightedness (myopia) in children to pandemic

A new study, published in the British Journal of Ophthalmology, reported a rise in cases of nearsightedness (myopia) among...
- Advertisement -

More Articles Like This

- Advertisement -